Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 9, 2009, 6:43 PM CDT for Carter County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2009, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 9, 2009, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Carter County, MO
The radar
The Paducah radar (KPAH), 179 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 092343
TORPAH
MOC035-100030-
/O.NEW.KPAH.TO.W.0046.090609T2343Z-090610T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
643 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CARTER COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 730 PM CDT.
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
NORTHWEST OF HUNTER...MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
HUNTER...
ELLSINORE...
GRANDIN...
CHILTON...
CRITES CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3699 9100 3699 9072 3697 9072 3697 9070
3693 9070 3693 9068 3689 9068 3688 9067
3681 9067 3682 9099
TIME...MOT...LOC 2343Z 271DEG 13KT 3694 9096
$$2 follow-up statements
000
WWUS53 KPAH 092348
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT TUE JUN 9 2009
MOC035-100030-
/O.CON.KPAH.TO.W.0046.000000T0000Z-090610T0030Z/
CARTER MO-
648 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN CARTER COUNTY IN SOUTHEAST MISSOURI...
AT 647 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD 5 MILES WEST OF
HUNTER. THIS STORM WAS LOCATED 5 MILES WEST OF HUNTER...MOVING EAST
AT 15 MPH.
LOCATIONS IN THE WARNED AREA INCLUDE GRANDIN AND ELLSINORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3699 9100 3699 9072 3697 9072 3697 9070
3693 9070 3693 9068 3689 9068 3688 9067
3681 9067 3682 9099
TIME...MOT...LOC 2348Z 271DEG 13KT 3692 9094
$$000
WWUS53 KPAH 100008
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT TUE JUN 9 2009
MOC035-100030-
/O.CON.KPAH.TO.W.0046.000000T0000Z-090610T0030Z/
CARTER MO-
708 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
CARTER COUNTY IN SOUTHEAST MISSOURI...
AT 653 PM CDT...THE PUBLIC REPORTED A WALL CLOUD 2 MILES NORTHWEST
OF HUNTER. THE STORM IS CURRENTLY CENTERED 6 MILES NORTH OF HUNTER
MOVING EAST-NORTHEAST AT 15 MILES PER HOUR.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
NORTHEAST CARTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3694 9070 3694 9076 3693 9089 3699 9089
3699 9072 3697 9072 3697 9070
TIME...MOT...LOC 0007Z 271DEG 13KT 3690 9086
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 6:32 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 9, 6:32 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT TUE JUN 9 2009 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAF PACKAGE. && .DISCUSSION /ISSUED 218 PM CDT TUE JUN 9 2009/... VERY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. IN THE NEAR TERM...BEST CHANCES OF SHOWERS AND THUNDERSTORMS CURRENTLY LOOKS TO BE FROM LATE TONIGHT ALL THE WAY THROUGH EARLY THURSDAY. ECMWF...GFS AND NAM ALL SHOW SEVERAL CONVECTIVE COMPLEXES MOVING ACROSS THE REGION DURING THIS TIME PERIOD. SPC OUTLOOKS DAY 1 AND 2 KEEP OUR ENTIRE REGION IN A SLIGHT RISK...WITH NAM AND GFS SHOWING LIS THROUGH THE PERIOD OF -2 TO -8 AS THE SURFACE BOUNDARY REMAINS TO OUR NORTH. BY LATE THURSDAY THE FRONT FINALLY MOVES TO OUR SOUTH...AND WE MIGHT FINALLY SEE A BRIEF BREAK IN THUNDERSTORM ACTIVITY THURSDAY NIGHT...SO WENT WITH NO POPS. WITH THE FRONT JUST TO OUR SOUTH FRIDAY...KEPT SOME SLIGHT CHANCE POPS IN FOR FRIDAY...BUT AGAIN WENT BACK TO NO POPS EARLY FRIDAY NIGHT. BY LATE FRIDAY NIGHT AND INTO THE WEEKEND...THE FRONT DOES START TO VERY SLOWLY LIFT NORTH...SO WENT WITH SLIGHT CHANCE POPS AFTER MIDNIGHT FRIDAY NIGHT FOR THE WESTERN HALF OF THE PAH FORECAST AREA. POPS INCREASE THROUGH THE WEEKEND AS THE BOUNDARY CONTINUES ITS NORTHWARD TRACK...WITH THE BEST CHANCES SATURDAY NIGHT INTO SUNDAY. GFS AND ECMWF BOTH SHOW THE BOUNDARY HANGING UP OVER THE AREA FOR EARLY NEXT WEEK. THUS...KEPT LOW POPS IN THROUGH THE ENTIRE EXTENDED. TEMPERATURES WILL BE AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH THE FORECAST PERIOD. OVERALL WENT A LITTLE COOLER THAN THE MAV/MET/MEX GUIDANCE LOWS...AND NEAR TO A LITTLE ABOVE GUIDANCE HIGHS. && .AVIATION... SHOWERS/TSTMS POSSIBLE AT KCGI AND KPAH MAINLY THROUGH 03Z...AND AT KEVV AND KOWB MAINLY BETWEEN 03Z AND 06Z. MVFR CIGS AND VSBYS BRIEFLY POSSIBLE WITH ANY PRECIP...OTHERWISE VFR CONDITIONS WILL PREVAIL. THUNDERSTORM COMPLEX EXPECTED TO DEVELOP AFTER 09Z AND MOVE EAST/SOUTHEAST ACROSS THE REGION THROUGH THE MORNING HOURS. MVFR CONDITIONS WOULD AGAIN BE LIKELY WITH ANY PRECIP...BUT DID NOT INCLUDE IN CURRENT TAF PACKAGE DUE TO TIMING/LOCATION UNCERTAINTY. WILL NEED TO BE ADDRESSED IN GREATER DETAIL IN SUBSEQUENT TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....RST AVIATION...MAL
Hazardous weather outlook, Jun 9, 4:19 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 PM CDT TUE JUN 9 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LATE THIS AFTERNOON AND EARLY THIS EVENING...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL RIDE EASTWARD ALONG A STATIONARY FRONT THROUGH SOUTHEAST MISSOURI AND POSSIBLY INTO SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE SCATTERED STORMS...BUT AN ISOLATED TORNADO WILL STILL BE POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSOURI. LATER THIS EVENING...STORMS OVER CENTRAL MISSOURI MAY MERGE INTO A LARGER COMPLEX AND MOVE SOUTHEAST INTO THIS REGION. DAMAGING WINDS WOULD BE THE PRIMARY CONCERN WITH THIS ACTIVITY. LOCALLY HEAVY RAINFALL...AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY AND WEDNESDAY NIGHT...AND SOUTH OF A VAN BUREN MISSOURI TO CALHOUN KENTUCKY LINE ON THURSDAY. THE PRIMARY WEATHER HAZARDS WEDNESDAY INTO EARLY THURSDAY WILL CONTINUE TO BE HEAVY RAIN...LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL BOUNDARY SPREAD ACROSS THE REGION DURING THIS TIME PERIOD. PERIODIC CLUSTERS OF THUNDERSTORMS...OR MESOSCALE CONVECTIVE SYSTEMS...WILL BE POSSIBLE SATURDAY THROUGH MONDAY OVER THE OUTLOOK AREA. AT THIS TIME...HEAVY RAIN AND SEVERE WEATHER CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING TO THE SOUTH AND WEST OF A LINE FROM PERRYVILLE MISSOURI...TO VIENNA ILLINOIS...TO MAYFIELD KENTUCKY. SPOTTER ACTIVATION WILL ALSO BE POSSIBLE THROUGHOUT THE AREA MAINLY WEDNESDAY AND THURSDAY AFTERNOONS. ANY REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 50 min |
| Jun 8, 8:28 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 47 min |
| Jun 8, 8:48 PM CDT | Areal Flood Advisory | PAH | Wayne | 3 hr |
| Jun 8, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 25 min |
| Jun 9, 12:26 AM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley, Wayne | 3 hr |
| Jun 9, 2:27 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 18 min |
| Jun 9, 2:44 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 46 min |
| Jun 9, 2:48 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 27 min |
| Jun 9, 3:46 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 29 min |
| Jun 9, 3:56 AM CDT | Areal Flood Advisory | PAH | Butler | 3 hr |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 53 min |
| Jun 9, 5:58 PM CDT | Flash Flood Warning | PAH | Carter | 2 hr |
| Jun 9, 5:59 PM CDT | Tornado Warning | PAH | Carter | 46 min |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.